MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number SONATA
Medical Device Problem Codes Circuit Failure (1089); Impedance Problem (2950)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
The user came to the hospital with a report of road traffic accident on (b)(6) 2026.After the incident, there was bleeding from the right ear which was promptly shown to an ent surgeon.There was bleeding from lower and posterior tympanic membrane.Post this incident, the child has not been able to hear anything on the right ear.Further proceedings are currently unknown.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: based on the information received, a mechanical damage of the stimulator electronics, which is typical for a severe external impact to the housing, appears likely.However, to determine and confirm an exact root cause of failure cause a device investigation of the explanted device is necessary.Further steps are currently unknown.This is a final report.
 
Event or Problem Description
After a traffic incident, there was bleeding from the right ear and from lower and posterior tympanic membrane.Post this incident, the child has not been able to hear anything on the right ear.Further proceedings are currently unknown.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key24627006
Report Number9710014-2026-00273
Device Sequence Number12910514
Product Code MCM
UDI-Device Identifier09008737049133
UDI-Public(01)09008737049133
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/23/2025
Device Model NumberSONATA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date04/22/2026
Date Device Manufactured01/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexFemale